MAUDE Adverse Event Report: TERUMO CORPORATION, ASHITAKA CAPIOX RX OXYGENATOR; OXYGENATOR, CARDIOPULMONARY BYPASS

TERUMO CORPORATION, ASHITAKA CAPIOX RX OXYGENATOR; OXYGENATOR, CARDIOPULMONARY BYPASS
Catalog Number CX*RX15RW30
Medical Device Problem Code Material Deformation (2976)
Health Effect - Clinical Code No Patient Involvement (2645)
Date of Event 06/01/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
D6: implanted date: device was not implanted d7: explanted date: device was not explanted the actual device has not been returned for evaluation.The investigation is currently ongoing.A follow up report will be submitted once the investigation is complete.For this reason, evaluation code 11 has been referenced in the conclusions section of h6.A review of the device history record and the product release decision control sheet of the reported product code/lot number combination was conducted with no findings.A search of the complaint file found no previous report with the involved product/lot# combination.Terumo medical products (tmp) (importer) registration no.2243441 is submitting this report on behalf of ashitaka factory of terumo corporation (manufacturer) registration no.9681834.Exemption number e2015022.
 
Event or Problem Description
The user facility reported when the perfusionist was opening the immediate capiox device box for surgery, they saw a squeezed area in the blood outlet area of the oxygenator.The event occurred pre-treatment and the patient was not harmed.
 
Additional Manufacturer Narrative
Visual inspection upon receipt found that the cap had been removed from the blood outlet port and the blood outlet port had been crushed inward from the outside.The cap was returned along with the device.The cap was inspected with the naked eye and under magnification.It was found to have some deformed portions on the surface.The blood outlet port on an oxygenator sample, with the cap attached to it, was hit on a hard object.As the result, the cap and the blood outlet port got deformed into the configurations which were similar to those observed on the actual sample.There is no evidence that this event was related to a device defect or malfunction.Based on the investigation result, it is likely that the actual sample was exposed to some hitting force on the blood outlet port on the oxygenator module, resulting in the reported damage.The exact cause of the reported event cannot be definitively determined based on the available information.

Brand Name
CAPIOX RX OXYGENATOR
Common Device Name
OXYGENATOR, CARDIOPULMONARY BYPASS
Manufacturer (Section D)
TERUMO CORPORATION, ASHITAKA
150 maimaigi-cho
fujinomiya city, shizuoka 418
JA  418
MDR Report Key7614118
Report Number9681834-2018-00108
Device Sequence Number19388647
Product Code DTZ
UDI-Device Identifier04987350771056
UDI-Public04987350771056
Combination Product (Y/N)N
Initial Reporter CountryCE
PMA/510(K) Number
K051997
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 06/19/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/30/2020
Device Catalogue NumberCX*RX15RW30
Device Lot Number170519
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/18/2018
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 06/01/2018
Supplement Date Received by Manufacturer06/18/2018
Initial Report FDA Received Date06/19/2018
Supplement Report FDA Received Date07/10/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1